Alert archive / Illinois / Tornado Warnings in 2009
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 19, 2009, 8:44 PM CDT for Wayne County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2009, 8:44 PM CDT (01:44 UTC)
- Expired
- Jun 19, 2009, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 66 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 200144 TORPAH ILC191-200215- /O.NEW.KPAH.TO.W.0059.090620T0144Z-090620T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 844 PM CDT FRI JUN 19 2009 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... CENTRAL WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 915 PM CDT. * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF JEFFERSONVILLE...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... JEFFERSONVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS. && LAT...LON 3846 8834 3838 8837 3841 8859 3848 8857 TIME...MOT...LOC 0144Z 282DEG 23KT 3846 8862 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 19, 6:08 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 19, 6:08 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 608 PM CDT FRI JUN 19 2009 .UPDATE... UPDATED THE AVIATION SECTION BELOW FOR THE LATEST TAF ISSUANCE. WE WILL ALSO REMOVE THE HEAT ADVISORY W/W/A INFORMATION BELOW SINCE THE ADVISORY WILL EXPIRE AT 7 PM. && .DISCUSSION... /ISSUED 220 PM CDT FRI JUN 19 2009/ DUE TO AWIPS/NAS COMMS ISSUES BOTH SECTIONS OF AFD WILL BE MORE LIMITED IN SCOPE THAN USUAL. NEAR TERM FORECAST CHANGES WILL BE CONFINED TO LATEST SPC/COLLABORATIVE THINKING...SLIGHTLY SLOWER FRONTAL APPROACH AND AS SUCH MDT RISK STAYS TO OUR NORTH. PRE FRONTAL DIURNAL CONVECTION MAY IMPACT MAINLY OUR NRN/NERN PERIPHERY OF THE FA. OTHERWISE AROUND/AFT 06Z CONVECTIVE LINE WILL APPROACH FROM THE NORTH. SMALL CHANCE PRE-CONVECTIVE OUTFLOW COULD IMPACT AREA AN HOUR OR TWO EARLIER. EITHER WAY POPS SPIKE TONIGHT- EARLY TOMORROW WITH FRONTAL APPROACH. FRONT STILL SORT OF WASHES OUT AS IT BANGS INTO STRONG ANTI-CYCLONE HOLDING FIRM OVER SCNTL U.S. THIS WASHED OUT BOUNDARY THEN BECOMES FOCUS FOR MAINLY DIURNAL CONTINUATION OF POPS THRU THE WEEKEND. OTHER SHORT TERM FEATURE OF NOTE IS HEAT/HUMIDITY. HEAT ADVISORY CONTINUES TODAY THRU 00Z AND BRIEFING SUGGESTED POSSIBILITY FOR ANOTHER ONE TOMORROW. NEGATING FACTORS INCLUDE APPROACH OF FRONT AND ITS NEAR PROXIMITY TOMORROW AS WELL AS RESULTANT MID OR HIGH CLOUD SHIELD THAT LINGERS AND POTENTIALLY MUTES HIGHS TOMORROW. FOR NOW WELL PROBABLY GO STATUS QUO BUT MONITOR LATEST COLLAB PIC AND QUICK LOOK AT WHAT GUIDANCE IS AVAILABLE FOR US BEFORE FINAL CALL AFTER THIS WRITING. MEDIUM TO LONGER RANGE THE RIDGING WINS OUT CERTAINLY BY MID WEEK NEXT AND THE REMAINDER OF THE FORECAST FINISHES OUT DRY AND STILL HOT OR AT LEAST AOA CLIMO NORMS. && .AVIATION... VFR CONDITIONS OVERNIGHT...WITH CONVECTION FOCUSED NORTH OF THE FORECAST AREA. MAYBE SOME HIGH CLOUDS AT KEVV AND KOWB. WINDS WILL STAY UP AGAIN FROM THE SSW. GENERALLY 5-7KTS. WINDS WILL VEER MORE WESTERLY SATURDAY...WITH SMALL CHANCES OF CONVECTION...THAT ARE NOT HIGH ENOUGH TO INCLUDE IN THE TAF SITES AT THIS TIME. ..NOLES.. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE.. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 19, 2:48 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 248 PM CDT FRI JUN 19 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 248 PM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HIGH HEAT INDEX VALUES INTO THE TRIPLE DIGITS WILL CONTINUE THROUGH 7 PM THIS EVENING. REFER TO THE HEAT ADVISORY FOR MORE DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF A CAPE GIRARDEAU...TO PADUCAH...TO MADISONVILLE LINE. HAZARDS ASSOCIATED WITH ANY SEVERE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. MINOR FLOODING CONTINUES AND IS FORECAST FOR PORTIONS OF THE MISSISSIPPI RIVER...REFER TO THE WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUSLY HIGH HEAT INDEX VALUES INTO THE 100 TO 105 RANGE IS POSSIBLE OVER THE WEEKEND. A SLIGHT RISK OF SEVERE WEATHER REMAINS FORECAST SATURDAY. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER HAZARDS SHOULD A SEVERE STORM OCCUR. MINOR FLOODING ON THE MISSISSIPPI RIVER WILL CONTINUE. REFER TO THE WARNINGS AND STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MIGHT BE REQUESTED TONIGHT THROUGH THIS WEEKEND...SO STAY TUNED TO THE LATEST FORECASTS AND UPDATES.
In the hours before
Special weather statement, Jun 19, 4:12 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 412 PM CDT FRI JUN 19 2009 INZ081-082-192215- PIKE-GIBSON- INCLUDING THE CITIES OF...PETERSBURG 512 PM EDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE DIME SIZE HAIL...AND STRONG WINDS 40 TO 45 MPH. THIS STORM WAS LOCATED 5 MILES EAST OF HAZLETON...MOVING EAST AT 25 MPH. MARBLE SIZE HAIL WAS REPORTED WITH THIS STORM IN KNOX COUNTY WITHIN THE PAST 10 TO 15 MINUTES...SO MOVE INDOORS TO A PLACE OF SAFETY. STRONG WINDS MAY BRING DOWN TREE LIMBS AND BLOW AROUND DEBRIS AND OTHER OUTDOOR OBJECTS. SMITH
Special weather statement, Jun 19, 4:38 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 438 PM CDT FRI JUN 19 2009 ILZ075-192200- JEFFERSON- INCLUDING THE CITIES OF...MOUNT VERNON 438 PM CDT FRI JUN 19 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH POTENTIAL TO PRODUCE DIME SIZE HAIL...AND STRONG WINDS 40 TO 45 MPH. THIS STORM WAS LOCATED NEAR WALTONVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL MOVE NEAR INTERSTATE 57 BY 450 PM CDT AND JUST SOUTH OF INTERSTATE 64 BY 510 PM CDT. SMALL HAIL IS EXPECTED...SO MOVE INDOORS TO A PLACE OF SAFETY. STRONG WINDS MAY BRING DOWN TREE LIMBS AND BLOW AROUND DEBRIS AND OTHER OUTDOOR OBJECTS. SMITH
Local storm report, Jun 19, 8:26 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
826 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 W PETERSBURG 38.49N 87.32W
06/19/2009 PIKE IN TRAINED SPOTTER
LATE REPORT. LIVESTOCK TRAILER BLOWN OVER...LARGE TREE
DOWN...CONCRETE POLE DOWN
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:24 PM CDT | Tornado Warning | PAH | Jefferson, Wayne | 26 min |
| Jun 19, 8:38 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 40 min |
| Jun 19, 9:00 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 30 min |
| Jun 20, 1:11 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 49 min |
| Jun 20, 1:51 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 24 min |
Nearby
Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.